MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 03P79-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.The investigation was completed on 06/29/2017.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Aa (product complaint level 2 and level 3 investigation procedure).Return testing did not meet the suppressed results acceptance criteria outlined in appendix 1 of q04.01.003 rev.Aa (product complaint level 2 and level 3 investigation procedure) due to a high rate of k+ star-outs.A deficiency has been determined for ec8+ cartridge lot k16342.Er 392082 has been raised to address this issue.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded suspected discrepant results on a (b)(6) male patient admitted to the picu for infantile spasms.There was no patient information at the time of this report.The customer states that return product is available for investigation.Lab analyzer make and model # are unknown.The customer states that the was no harm to the patient, patient was treated on the lab analyzer result.Return product is available for investigation.Date: (b)(6) 2017, time: 1003, method: i-stat, result: 8.0.There are no injuries associated with this event.The investigation is underway.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6752561
Report Number2245578-2017-00078
Device Sequence Number856336
Product Code CHL
UDI-Device Identifier10054749002266
UDI-Public(01)10054749002266(17)170928(10)D17030A
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number03P79-25
Device Lot NumberK16342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 MO